Jump to content

Recommended Posts

justBruno

Hi my name is Bruno, I'm a 24 year old biology student from brazil so I apologise for my bad English. 

I'll try to make it short.

 

So I started taking Lexapro for depression a month and 3 weeks ago. Everything was going well, besides the weird nightmares and weird toughts, Lexapro was working. When I reached 24th day of medication I woke up with a really bad ringing in both of my ears, I got scared and said to my doctor I want to stop cuz I fear the side effects. Since i was in a lower dose (10mg) he said I should take 5 mg for 5 days and then stop. I did that and in about  3 days off of medication my tinnitus got really low  and I was feeling great again.

 

1 week out of medication I  developed palatal myoclunus ( can't find anyone with this symptom) 2 weeks I developed eye twitching then 3 weeks out of Lexapro I started having eye floaters wish for me are not a big deal.

 

The real problems started 1 month and 2 week out of meds, I got this really bad fellings on my body like eye twitching and twitchings all over my body not all the time but sometimes, also started having this sharp pains in my fingers and 2 days ago now 1 month and 3 week out of medication im getting tingling sensation on my face on my upper lip pain at the back of my ears and neck pain inside of my head but the thing that really scares me is my arm that has been shaking for 2 days now and and my hand fells week and numb.

 

So to summarize all the symptoms I have to this day ( very low tinnitus , palatal myoclunus , eye twitching , eye floaters , pain in my fingers , arm weakness and tremors, jaw pain) and o forgot to say that my jaw fells like is slightly dislocating to the side. I know thats is a lot of stuff for someone that has been on meds for small period of time.

 

Nobody belives me but I know that something is wrong with me and is not anxiety like my parents and psychologyst says. Please help me. 

Edited by scallywag
insert paragraph breaks for readability

Share this post


Link to post
scallywag

Bruno -- Welcome to Surviving Antidepressants (SA)

 

There's good news and bad news for you.  You aren't alone in this situation. There are people, including a more than a few people on this site, who experience bad side effects after only a few doses of a medication and who have seen symptoms continue.  The bad news is that nobody can predict how long it will take for these symptoms to disappear. More good news -- Your symptoms WILL disappear over time.

 

Your symptoms, even fear and anxiety, are all within what's "normal" for a CNS (central nervous system) that has been destabilized by pscyhicatric medications such as escitalopram (Lexapro). You may find it helpful to read these topics:

What is withdrawal syndrome.

Important topics about symptoms including sleep problems.

Glenmullen’s withdrawal symptom list. -- downloads of list available in first post

 

Please create a signature that provides your history with Lexapro that includes

  • the date you started taking 10 mg
  • the date you decreased to 5 mg
  • the date you decreased to 0 mg.

Account Settings – Create or Edit a signature.

 

Your doctor's approach to discontinue lexapro was clearly too drastic for you. Because Lexapro is one of the most powerful SSRI medications, 10 mg of Lexapro is NOT a small dose. Telling you to decrease to 5 mg (50%) and to hold for only 5 days was harmful. We suggest a much slower approach, even when someone has taken a medication for only 3 weeks, probably 25% for a week to test how your body worked with that large a decrease. It's possible that the ringing in your ears would have stopped at a lower dose -- 7.5 mg or 5 mg or maybe less. That said, you are where you are now.

 

Do you have any Lexapro tablets left? Sometimes, but not always, reinstating a very small dose can ease symptoms.  When I say a small dose, I mean as little as 0.50 mg.  Please read this topic:

About reinstating and stabilizing to reduce withdrawal symptoms. -- preferably the first page but at least the first post

Do NOT reinstate at any dose just yet, I need to ask other moderators for their thoughts about this.

 

This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Share this post


Link to post
nz11

Jb any update?


Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy